# SDR 2005FA0000298

- Difficulty date: February 5, 2005
- Submitted: February 8, 2005
- Operation: General aviation
- Aircraft: N13263
- Make and model: Cessna 172M
- Aircraft serial: 17262622
- Aircraft time: 3,920 hours
- Engine: Lyc O320E2D
- Engine time: 3,920 hours
- Propeller: Mcauly 1C160CTM
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: D306001
- Condition: Failed
- Location: Mlg
- Part time: 3,920 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

FOUND RT MAIN TIRE WAS LOCKED UP. PUT WHEEL ON DOLLY AND PULLED PLANE TO HANGER. CLOSER LOOK IN HANGER FOUND THAT RIM HAD BLOWN APART. DEFLATED TIRE AND LOOKED INSIDE RIM. FOUND PIECE BROKEN OUT OF CENTER SECTION OF RIM. CRACKS WERE FOUND AROUND BOLT HOLES OF RIM HALVES. EXAMINED BROKEN PIECE, FOUND THAT PORTION OF CRACK WAS OLD, REST BEING NEW.  WITH AIR PRESSURE IN TIRE, IT WAS TRYING TO BLOW IT APART. HAVE SEEN THIS PROBLEM ALOT WITH MFG WHEELS HAVING CRACKS AROUND BOLT HOLES, BUT HAVEN`T SEEN ONE COME APART. YOU CAN ONLY SEE CRACKS WHEN CHANGING TIRE FROM THE INSIDE. I THINK IT IS FROM OVER-TIGHTENING BOLTS UPON ASSY WHEN CHANGING TIRES. ALSO, HAVING STEEL BOLTS THREADING INTO ALUMINUM HOUSING.
